Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 1, NWS Amarillo, TX

June 9, 2021Collingsworth County, Randall County, Texas

NWS Amarillo, TX issued this heat advisory at Jun 9, 2021, 2:40 AM CDT for Collingsworth County, Randall County, Texas. It took effect at Jun 9, 2021, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 2:40 AM CDT (07:40 UTC)
In effect from
Jun 9, 2021, 1:00 PM CDT
Expired
Jun 9, 2021, 6:00 PM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Collingsworth County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS74 KAMA 090740
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
240 AM CDT Wed Jun 9 2021

TXZ317-091600-
/O.NEW.KAMA.HT.Y.0001.210609T1800Z-210609T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
240 AM CDT Wed Jun 9 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS 
EVENING...

* WHAT...High temperature up to 105 degrees is expected.

* WHERE...Palo Duro Canyon State Park.

* WHEN...From 1 PM this afternoon to 6 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Ward
3 follow-up statements
735 
WWUS74 KAMA 091504
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1004 AM CDT Wed Jun 9 2021

TXZ317-092300-
/O.CON.KAMA.HT.Y.0001.210609T1800Z-210609T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
1004 AM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...High temperature near 105 degrees is expected this 
  afternoon.

* WHERE...Palo Duro Canyon County.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Guerrero
303 
WWUS74 KAMA 091838
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
138 PM CDT Wed Jun 9 2021

TXZ020-092300-
/O.EXA.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/
Collingsworth-
Including the cities of Samnorwood, Dozier, Lutie, and Wellington
138 PM CDT Wed Jun 9 2021

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...High temperature near 110 degrees is expected this 
  afternoon.

* WHERE...Collingsworth County.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

TXZ317-092300-
/O.CON.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
138 PM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...High temperature near 105 degrees is expected this 
  afternoon.

* WHERE...Palo Duro Canyon County.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Guerrero
669 
WWUS74 KAMA 091901 CCA
NPWAMA

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Amarillo TX
201 PM CDT Wed Jun 9 2021

TXZ020-092300-
/O.COR.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/
Collingsworth-
Including the cities of Samnorwood, Dozier, Lutie, and Wellington
201 PM CDT Wed Jun 9 2021

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values near 110 are expected this afternoon.

* WHERE...Collingsworth County.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

TXZ317-092300-
/O.CON.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
201 PM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...High temperature near 105 degrees is expected this 
  afternoon.

* WHERE...Palo Duro Canyon County.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Guerrero

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:44 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 9, 12:44 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1244 AM CDT Wed Jun 9 2021

.AVIATION...06z TAF Cycle...

Amendments may be needed in the TAF cycle as there is a small
possibility for low stratus to form (very shallow and brief fog
also can't be ruled out) through about 13z this morning. KGUY has
the highest potential for needing an amendment. Otherwise, VFR
should prevail. Winds will be out of the southeast at 10 to 15
knots, but a weak frontal boundary will shift winds to the north
at KGUY and KDHT later today (wind shift may not make it to KAMA).

Ward

&&

.PREV DISCUSSION... /Issued 644 PM CDT Tue Jun 8 2021/

AVIATION...
For the 00Z TAFs, any low clouds that develop late tonight are
forecast to remain east of the terminal sites at this time.
Therefore, VFR conditions are expected at the terminal sites
through late Wednesday afternoon.

02

PREV DISCUSSION... /Issued 203 PM CDT Tue Jun 8 2021/

SHORT TERM...Today through Thursday...

The heat is on. Each passing day through Thursday, temperatures
will get warmer as the days progress. Dry conditions are also
expected to continue through Thursday.

A SSW-NNE tilted ridge, with its axis currently over far west
Texas will slowly build northward and move eastward through the
middle of the week. As the ridge moves closer to the Panhandles,
large scale subsidence will be more influential over the
Panhandles aloft which will transition to the surface in-
conjunction with gradual H500 height rises. Steady increase of WAA
H850 values will also increase through Thursday topping out in
the 34-36C range by Thursday. This will result in high
temperatures tomorrow ranging from the upper 90s to 103 range,
with highs up to 106 for PDC. The only factor that could really
limit the heat potential tomorrow will be the low level moisture
return on the eastern side of the Panhandles with more of a SSE
surface wind. Especially if clouds remain longer than anticipated
in-conjunction with Tds in the 60s and the eastward progression
of the dryline mixed out is limited. Upper 90s will be in the
eastern Panhandles and 100-103 range is for the central and
western Panhandles. Thursday will be the hottest day on the week
with the dryline expected to mix out into the eastern Panhandles
with southwesterly surface winds. High temperatures on Thursday
are expected to range from 99-105 across all of the Panhandles
with values as high as 108 possibly for PDC. Heat headlines maybe
needed for PDC tomorrow, but more likely on Thursday.

Some of the 08/12Z model hi-res model guidance is hinting at some
convection developing along the dryline tomorrow afternoon.
Highest chances is well south of the Panhandles along the dryline
near Lubbock. Although we have abundant instability aloft, weak
shear and a cap in place under large scale subsidence should keep
the Panhandles dry. Did place a 10 POP for Collingsworth County
tomorrow afternoon which could have the very slight chance of a
shower or storm, if shear is stronger than forecasted.

Meccariello

LONG TERM...Thursday night through Monday night...

A prominent upper level ridge will start to break down late
Thursday as a trough traverses the Great Basin and northern Inner
Mountain West. The ridge will stay over the FA but will not be as
robust. This will allow for surface winds to turn to the north
behind a front and start a cooling trend in daytime highs Friday
through Monday. By Sunday, Monday, and Tuesday, daytime
temperatures will be near normal. Higher dewpoints in the 50s to
60s will return to most, if not all the area by Friday night. This
will keep the overnight low around the lower 60s. The extended
forecast is looking mostly dry with the exception of some slight
chance PoPs each evening from Saturday through Monday.

Each evening from Saturday on, will pose a slight chance for
thunderstorms as models hint at perturbations in the H5 flow
(north to northwest flow aloft), combined with some moisture
advection at H7. There is quite a bit of instability especially in
the far eastern Panhandles during this time as well. The question
will be how much CIN is also present and will there be enough
lift from said perturbations to get storms going. Severe
thunderstorms cannot be ruled out, because if they do get going
they have the potential to become severe. As the upper level
ridge rebuilds, more towards the Four Corners late in the
extended, flow aloft will be northerly to northwest with surface
winds to the south and southeast will at least create some
directional shear to work with despite the weak upper level winds.
Will have to wait for short term, high resolution models, to
start covering these days, in order to get a better idea of the
severe potential and even precip potential for that matter.

Hoffeditz

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

7/99
Hazardous weather outlook, Jun 8, 2:05 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
205 PM CDT Tue Jun 8 2021

OKZ001>003-TXZ001>020-317-090715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
205 PM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat headlines may be needed on Wednesday and Thursday for Palo
Duro Canyon State Park.

Thunderstorms are possible Saturday through Monday, mainly
favoring the evening and overnight hours. A few storms may become
severe with large hail and damaging winds being the primary
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.